EconPapers    
Economics at your fingertips  
 

Inference for Large-Scale Linear Systems with Known Coefficients

Zheng Fang (), Andres Santos (), Azeem Shaikh and Alexander Torgovitsky
Additional contact information
Zheng Fang: Texas A&M University - Department of Economics
Andres Santos: University of California, Los Angeles - Department of Economics

No 2020-134, Working Papers from Becker Friedman Institute for Research In Economics

Abstract: This paper considers the problem of testing whether there exists a non-negative solution to a possibly under-determined system of linear equations with known coefficients. This hypothesis testing problem arises naturally in a number of settings, including random coefficient, treatment effect, and discrete choice models, as well as a class of linear programming problems. As a first contribution, we obtain a novel geometric characterization of the null hypothesis in terms of identified parameters satisfying an infinite set of inequality restrictions. Using this characterization, we devise a test that requires solving only linear programs for its implementation, and thus remains computationally feasible in the high-dimensional applications that motivate our analysis. The asymptotic size of the proposed test is shown to equal at most the nominal level uniformly over a large class of distributions that permits the number of linear equations to grow with the sample size.

Keywords: Linear programming; linear inequalities; moment inequalities; random coefficients; partial identification; exchangeable bootstrap; uniform inference (search for similar items in EconPapers)
Pages: 66 pages
Date: 2020
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (3)

Downloads: (external link)
https://repec.bfi.uchicago.edu/RePEc/pdfs/BFI_WP_2020134.pdf (application/pdf)

Related works:
Journal Article: Inference for Large‐Scale Linear Systems With Known Coefficients (2023) Downloads
Working Paper: Inference for Large-Scale Linear Systems with Known Coefficients (2021) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:bfi:wpaper:2020-134

Access Statistics for this paper

More papers in Working Papers from Becker Friedman Institute for Research In Economics Contact information at EDIRC.
Bibliographic data for series maintained by Toni Shears ( this e-mail address is bad, please contact ).

 
Page updated 2025-04-03
Handle: RePEc:bfi:wpaper:2020-134